MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-08
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left anterior descending artery with moderate calcification and moderate tortuosity.The 4.5x8mm nc trek rx balloon dilatation catheter (bdc) was used to post dilate a stented lesion and was inflated 7-8 times up to 24 atmospheres.Negative was held to deflate the balloon for 5 seconds.The balloon was unable to fully deflate post dilatation.The balloon was attempted to be pulled back into the guide catheter and it was not able to pass through and got partially stuck.The balloon and the guide catheter were then removed as a unit.There was no difficulty removing the stylet or protective sheath and the device was prepared (air aspiration) outside the anatomy prior to use.The contrast mix was omipaque 50% and saline 50%.There was no adverse patient effect and there was no clinically delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported deflation issue could not be confirmed; however, the reported difficulty removing the device was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the nc trek bdc was overinflated 7-8 times to 24 atmospheres (atms).It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instructions for use (ifu) states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the nc trek rx device is 18 atm.In this case, it is unknown if the ifu violation caused or contributed to the reported complaints.The investigation was unable to determine a conclusive cause for the reported deflation issue and difficulty removing the device from the guiding catheter.Possible factors that may contribute to difficulty deflating the balloon include, but are not limited to, deflation technique, tortuous anatomy, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.Additionally, possible factors that can contribute to difficult to remove/resistance with the guiding catheter post-inflation include, but are not limited to, loose balloon folds, guiding catheter lumen obstructions, kinks, bends or procedural technique.In this case, a conclusive cause for the reported deflation issue and difficulty removing the device from the guiding catheter could not be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left anterior descending artery with moderate calcification and moderate tortuosity.The 4.5x8mm nc trek rx balloon dilatation catheter (bdc) was used to post dilate a stented lesion and was inflated 7-8 times up to 24 atmospheres.Negative was held to deflate the balloon for 5 seconds.The balloon was unable to fully deflate post dilatation.The balloon was attempted to be pulled back into the guide catheter and it was not able to pass through and got partially stuck.The balloon and the guide catheter were then removed as a unit.There was no difficulty removing the stylet or protective sheath and the device was prepared (air aspiration) outside the anatomy prior to use.The contrast mix was omipaque 50% and saline 50%.There was no adverse patient effect and there was no clinically delay in the procedure.Subsequent to the initially filed report, the following information was provided: the balloon only partially deflated on the last deflation.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16095205
Report Number2024168-2023-00072
Device Sequence Number6717352
Product Code LOX
UDI-Device Identifier08717648152092
UDI-Public08717648152092
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number1012454-08
Device Catalogue Number1012454-08
Device Lot Number20924G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown